MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09210
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving coarctation stenting, a performer mullins guiding sheath leaked from the valve.The sheath was placed across the defect and while advancing a balloon over a wire guide, the valve "gave way", resulting in leakage of blood.Resistance was encountered upon insertion and removal of other devices through the valve.Bleeding was stopped by immediately removing and replacing the device with a new sheath, which was used to complete the procedure.The patient did not require any intervention to treat blood loss and remained hemodynamically stable.Another performer mullins guiding sheath from another lot also leaked during the same procedure; this event will be reported under patient identifier (b)(6).The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Customer name and address: (b)(6).Phone: (b)(6).Pma/510(k) number: k171988.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving coarctation stenting, a performer mullins guiding sheath leaked from the valve.The sheath was placed across the defect and while advancing a balloon over a wire guide, the valve "gave way", resulting in leakage of blood.Resistance was encountered upon insertion and removal of other devices through the valve.Bleeding was stopped by immediately removing and replacing the device with a new sheath, which was used to complete the procedure.The patient did not require any intervention to treat blood loss and remained hemodynamically stable.Another performer mullins guiding sheath from another lot also leaked during the same procedure; this event will be reported under mdr#: 1820334-2023-00043.The patient did not require any additional procedures due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The silicone disc was pushed down inside the hub and some damage was noted to the disc near the slit.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A supplier investigation into a component lot was also conducted.The supplier found that there were no issues in any of the quality inspections, the work instructions and the quality instructions were adequate, and the device has no indication of being manufactured out of specification.The supplier investigation concluded that a root cause could not be determined.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions the maximum diameter of the instrument or catheter to be introduced should be determined to ensure that it will pass through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Before removing or inserting devices through the introducer, aspirate through the side-arm of the valve to clear the introducer, then flush with heparinized saline.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned device evaluation, the supplier investigation, complaint file, dmr, dhr, and ifu provides evidence that the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16215734
Report Number1820334-2023-00044
Device Sequence Number12270203
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)250422(10)14684552
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model NumberG09210
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Device Lot Number14684552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"AMPLATZER" SUPER STIFF WIRE.; BALLOON 18X45.; CP STENT 45X8.
Patient Age26 YR
Patient SexMale
Patient Weight70 KG